Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The topological dynamics of semigroup actions

Authors: David B. Ellis, Robert Ellis and Mahesh Nerurkar
Journal: Trans. Amer. Math. Soc. 353 (2001), 1279-1320
MSC (2000): Primary 54H20, 37B05
Published electronically: December 15, 2000
MathSciNet review: 1806740
Full-text PDF

Abstract | References | Similar Articles | Additional Information


In these notes we explore the fine structure of recurrence for semigroup actions, using the algebraic structure of compactifications of the acting semigroup.

References [Enhancements On Off] (What's this?)

  • [AF] J. Auslander and H. Furstenberg: Product recurrence and distal points, Trans. A.M.S. Vol. 343, No. 1 (1994), 221-232. MR 94g:54027
  • [BH] V. Bergelson and N. Hindman: Some topological semicommutative van der Waerden type theorems and their combinatorial consequences, J. of London Math. Soc. (2) 45 (1992), 385-403. MR 93j:05162
  • [BPT] A. Blaszczyk, S. Plewik and S. Turek: Topological multidimensional van der Waerden theorem, Comment. Math. Univ. Carolinae 30, 4 (1989), 783-787. MR 92a:54035
  • [B] N. Bourbaki: Elements de Mathematique, Topologie Generale, (1940). MR 3:55e
  • [E1] R. Ellis: The Furstenberg structure theorem, Pacific Journal of Mathematics, Vol. 76, No. 2, (1978), 345-349. MR 58:7574
  • [E2] R. Ellis: Lectures in Topological Dynamics, Benjamin, New York, (1969). MR 42:2463
  • [F] H. Furstenberg: Recurrence in Ergodic Theory and Combinatorial Number Theory, Princeton University Press, Princeton N.J. (1981). MR 82j:28010
  • [F1] H. Furstenberg: Poincare recurrence and number theory, Bulletin of AMS, Vol. 5, No. 5 (1981), 211-235. MR 83d:10067
  • [FK] H. Furstenberg and Y.Katznelson: Idempotents in compact semigroups and Ramsey theory, Israel J. of Math. Vol. 68, No. 3 (1989), 257-270. MR 92d:05170
  • [FW] H. Furstenberg and B. Weiss: Topological dynamics and combinatorial number theory, Journal d'Analyse Math. 34 (1978), 61-85. MR 80g:05009
  • [G] S. Glasner: Topological ergodic decompositions and applications to products of powers of a minimal transformation, Journal d'Analyse Math. 64 (1994), 241-262. MR 96f:54047

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 54H20, 37B05

Retrieve articles in all journals with MSC (2000): 54H20, 37B05

Additional Information

David B. Ellis
Affiliation: Department of Mathematics, Beloit College, Beloit, Wisconsin 53511

Robert Ellis
Affiliation: Department of Mathematics, University of Minnesota, Minneapolis, Minnesota 55455

Mahesh Nerurkar
Affiliation: Department of Mathematics, Rutgers University, Camden, New Jersey 08102

Keywords: Topological dynamics, recurrence
Received by editor(s): July 21, 1998
Received by editor(s) in revised form: January 17, 2000
Published electronically: December 15, 2000
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society